Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 26, 2023, 3:12 AM CDT for Llano County, Texas. It took effect at Oct 26, 2023, 5:17 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2023, 3:12 AM CDT (08:12 UTC)
- In effect from
- Oct 26, 2023, 5:17 AM CDT
- Expired
- Oct 26, 2023, 1:02 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 12.76 ft at Oct 26, 2023, 7:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 26, 2:23 AM CDT, 49 minutes earlier.
Area forecast discussion, Oct 26, 2:23 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 223 AM CDT Thu Oct 26 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday Night) Issued at 223 AM CDT Thu Oct 26 2023 The eastward progression of the tail end of the upper level forcing has slowed across the southern Edwards Plateau and northern Hill Country. As such, a band of of showers and embedded thunderstorms with heavy rainfall has shown signs of training from Llano County southwest into Edwards County. This will continue to be the region to watch for escalating flash flood concerns through the remainder of the overnight before the lift moves east. HREF guidance does indicate scattered streamer showers developing eastward through the pre-dawn hours across portions of the I-35 corridor and Coastal plains, and eventually the forcing moving eastward should result in an increase in coverage to scattered to numerous through this region around and after daybreak. This activity may then continue near the I-35 corridor and into Coastal Plains through much of the morning and into the mid afternoon, as the forcing continues slowly move east. There is anomalously high moisture content for this time of year in place near and east of the I-35 corridor, courtesy of a deep fetch of H85-H7 moisture transport all the way back into the southwest Gulf of Mexico. A loop of GOES-East derived total precipitable water value indicated the surge of 2+" precipitable water has worked northward into southeast portions of the forecast area, and model guidance indicated nearly 2.2-2.4" pooling through the Coastal Plains today and 2-2.1" near the I-35 corridor. The NAEFS is indicating precipitable water values near max values across the Coastal Plains and between the 90th and 99th percentile across the I-35 corridor. HREF probability matched mean QPF values indicate there could be 1 to 3 inches of rainfall near the Austin metro area southward to near New Braunfels and east into the inland Coastal Plains, with some isolated max pockets of 4 to 6 inches closer to the Austin metro area and Bastrop. This region will need to watched closely through the morning hours, including the morning commute. We will maintain the current Flash Flood Watch through 1 PM, with possible extension in time and eastward coverage possible later this morning as trends become better established. Convective coverage will decrease into the evening hours. However, the very high moisture content will remain in place, and even advance back into western areas of the CWA late tonight into Friday, south of a front that will stall just north of the region. We expect a diurnally driven increase in coverage of showers and thunderstorms to take place during the day on Friday, becoming scattered. A few pockets of locally heavy rainfall will be possible Friday. This activity may continue into Friday evening through the Hill Country and southern Edwards Plateau, before diminishing overnight. && .LONG TERM... (Saturday through Wednesday) Issued at 223 AM CDT Thu Oct 26 2023 Warm conditions will prevail Saturday along with slight chances for isolated showers. The much advertised, strong cold front is on track to move into the southern Edwards Plateau, Hill Country, and Austin metro area Sunday afternoon and through the remainder of the area early Sunday evening. An abrupt introduction to winter is expected across South Central Texas behind this front. Sharply falling temperatures into the 50s are forecast Sunday afternoon after frontal passage along with rain chances. Blustery conditions are forecast Sunday night through Tuesday morning, with post frontal clouds and rain chances continuing as southwest flow aloft and isentropic ascent occurs. Guidance has trended even colder for high temperatures on Monday, now only in the low to mid 40s across the Hill Country, upper 40s along the I-35 corridor, and low 50s across the Coastal Plains. Record low maximum temperatures for October 30th are forecast. The strong and gusty north winds will make it feel much colder, with wind chill values Monday morning in the upper 20s across the Hill Country and mid to upper 30s elsewhere. There is some uncertainty on when rain chances end and cloud cover erodes over the area Tuesday. The ECMWF continues to trend faster with the trough axis and rain chances ending than the GEFS. For now we have followed close to the NBM. This could end up being one of the top 3 coldest Halloween afternoons on record in this region if current forecast temperatures verify. Eventually clearing will take place and winds diminish. This will set the stage for needing to watch for a potential light freeze in northern areas of the Hill Country Thursday morning, when winds go very light as the surface ridge axis settles over the region. && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Thu Oct 26 2023 The main issue in the TAFs is timing of TSRAs. At 05Z a broken band of SHRAs and TSRAs was ongoing from near AQO-ECU-DRT. Eastward progression of this band may be slow through the overnight, although some isolated streamer SHRAs and TSRAs could develop out ahead across the I-35 corridor. Eventually we do expect more scattered to numerous convective activity to work into the I-35 corridor, including AUS/SAT, closer to day break and this could persist through much of the morning. We have pushed back the TSRAs at both AUS/SAT TAFs until 12Z. Additional fine tuning through amendments will likely be needed through the overnight and morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 83 70 / 90 20 60 40 Austin Bergstrom Intl Airport 83 72 83 70 / 90 20 60 40 New Braunfels Muni Airport 83 74 85 72 / 90 30 60 30 Burnet Muni Airport 82 72 82 71 / 70 10 60 50 Del Rio Intl Airport 87 74 87 73 / 10 20 30 50 Georgetown Muni Airport 81 72 83 71 / 90 20 60 50 Hondo Muni Airport 83 72 83 70 / 70 30 60 30 San Marcos Muni Airport 83 72 84 70 / 90 20 60 30 La Grange - Fayette Regional 81 74 83 71 / 90 30 50 20 San Antonio Intl Airport 83 74 83 73 / 90 30 60 40 Stinson Muni Airport 84 75 84 73 / 90 30 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for Bandera-Blanco-Burnet- Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Llano-Real-Travis- Williamson. && Short-Term...76 Long-Term...76 Aviation...76
Hazardous weather outlook, Oct 26, 2:46 AM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 246 AM CDT Thu Oct 26 2023 TXZ171>173-183>194-202>209-217>225-228-270800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 246 AM CDT Thu Oct 26 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Flood Watch is in effect through 1 PM today for the Hill Country, southern Edwards Plateau, and I-35 corridor from Williamson County to Comal County. Rainfall amounts of 1 to 3 inches are possible, with isolated pockets of 4 to 6 inches. Flooding of creeks, streams, and low water crossings are possible where higher rainfall amounts occur, along with flooding of other poor drainage and urban areas. Motorists should use extreme caution through the morning and be alert for flooded low water crossings. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 25, 10:33 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1033 PM CDT Wed Oct 25 2023
TXZ171-260415-
Llano TX-
1033 PM CDT Wed Oct 25 2023
...Strong thunderstorms will impact portions of Llano County through
1115 PM CDT...
At 1033 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valley Spring to near Oxford. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Field Creek, Lone Grove, Bluffton, Valley Spring, Baby Head,
Prairie Mountain, Stolz, Oxford, Tow, and Inks Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
3083 9838 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3066 9844
3050 9894 3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0333Z 230DEG 22KT 3094 9882 3062 9880
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Oct 25, 11:08 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1108 PM CDT Wed Oct 25 2023
TXZ171-172-260445-
Llano TX-Burnet TX-
1108 PM CDT Wed Oct 25 2023
...Strong thunderstorms will impact portions of northeastern Llano
and northwestern Burnet Counties through 1145 PM CDT...
At 1108 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chappel to near Tow to near Bluffton. Movement
was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buchanan Dam, Buchanan Lake Village, Lake Victor, Lone Grove, Stolz,
Sunnylane, Bluffton, and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3095 9800 3067 9861 3091 9857 3092 9858
3092 9842 3094 9841 3095 9845 3096 9845
3098 9844 3101 9846 3103 9844 3103 9799
TIME...MOT...LOC 0408Z 240DEG 36KT 3106 9857 3097 9845 3077 9847
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADYLocal storm report, Oct 26, 1:46 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
146 AM CDT Thu Oct 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM Flash Flood Doss 30.45N 99.13W
10/26/2023 Gillespie TX Public
Drive Texas indicating that sections of RM
783 are closed in both directions near &
north of Doss due to flooding.
&&
AQLocal storm report, Oct 26, 1:47 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
147 AM CDT Thu Oct 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM Flash Flood 1 E Doss 30.44N 99.11W
10/26/2023 Gillespie TX Dept of Highways
Drive Texas indicating that low water
crossings are flooded along RM 648 near and
east of Doss.
&&
AQLocal storm report, Oct 26, 1:48 AM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
148 AM CDT Thu Oct 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM Flash Flood Doss 30.45N 99.13W
10/26/2023 Gillespie TX Dept of Highways
Corrects previous flash flood report from
Doss. Drive Texas indicating that sections
of RM 783 are closed in both directions near
& north of Doss due to flooding.
&&
AQLocal storm report, Oct 26, 2:05 AM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
205 AM CDT Thu Oct 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flash Flood 7 ENE Juno 30.18N 101.01W
10/25/2023 Val Verde TX Dept of Highways
Delayed report via Drive Texas of closures
along RM 189 northeast of Juno due to
flooding. Time estimated via radar.
&&
AQThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:27 PM CDT | Areal Flood Advisory | EWX | Bandera, Burnet, Gillespie, Kerr, Llano, Real | 7 hr |
| Oct 25, 9:41 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Oct 25, 10:12 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| Oct 25, 10:26 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 9 hr |
| Oct 25, 10:33 PM CDT | Special Weather Statement | EWX | Llano | 42 min |
| Oct 25, 11:08 PM CDT | Special Weather Statement | EWX | Burnet | 37 min |
| Oct 26, 12:44 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Kinney, Real | 93 min |
| Oct 26, 2:17 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real | 3 hr |
| Oct 26, 4:23 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr, Llano | 3 hr |
| Oct 26, 5:23 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Oct 26, 5:26 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 4 hr |
| Oct 26, 6:01 AM CDT | Areal Flood Advisory | EWX | Blanco | 4 hr |
| Oct 26, 7:38 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Oct 26, 8:06 AM CDT | Tornado Warning | EWX | Caldwell | 24 min |
| Oct 26, 8:23 AM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Travis | 15 min |
| Oct 26, 8:53 AM CDT | Areal Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| Oct 26, 9:11 AM CDT | Tornado Warning | EWX | Comal, Hays | 15 min |
| Oct 26, 10:07 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 26, 10:09 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 7 hr |
| Oct 26, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 33 min |
| Oct 26, 10:49 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 41 min |
| Oct 26, 11:03 AM CDT | Tornado Warning | EWX | Caldwell, Hays | 27 min |
| Oct 26, 11:34 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Guadalupe, Wilson | 5 hr |
| Oct 26, 11:51 AM CDT | Tornado Warning | EWX | Wilson | 24 min |
| Oct 26, 12:24 PM CDT | Special Weather Statement | EWX | Guadalupe | 36 min |
| Oct 26, 12:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 4 more | 7 hr |
| Oct 26, 12:52 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 26, 2:09 PM CDT | Areal Flood Warning | EWX | Edwards, Real, Uvalde | 6 hr |
| Oct 26, 3:01 PM CDT | River Flood Warning | EWX | Uvalde | 6 hr |
| Oct 26, 3:09 PM CDT | Areal Flood Advisory | EWX | Bastrop, DeWitt, Fayette, Gonzales, Lee | 3 hr |
| Oct 26, 3:31 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Oct 26, 4:45 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.